Paracetamol-Induced Fixed Drug Eruption at an Unusual Site

Author(s): Carmen Gómez-Traseira, Patricia Rojas-Pérez-Ezquerra, Leticia Sánchez-Morillas, Rosario González- Mendiola, María Rubio-Pérez, Alicia Moral-Morales, José JulioLaguna-Martinez.

Journal Name: Recent Patents on Inflammation & Allergy Drug Discovery

Volume 7 , Issue 3 , 2013

Become EABM
Become Reviewer

Abstract:

Background: Paracetamol (acetaminophen) is a widely used analgesic/antipyretic drug for which hypersensitivity reactions appear to be increasingly frequent. Objective: We report the case of a woman who experienced several delayed selective reactions induced by paracetamol: fixed drug eruptions (FDEs) with typical features but an unusual distribution (hard palate and a maculopapular rash. Methods: Skin tests: prick, intradermal and patch tests as well as a single-blind oral challenge test (OCT) were performed. Results: Skin tests were negative. The OCT was necessary to confirm the diagnosis. Interestingly, the challenge test elicited an FDE-type lesion instead of a maculopapular rash. Conclusions: Our findings could reflect 2 different clinical patterns of delayed allergic reactions, or, more probably, the initial phase of a unique clinical entity that was stopped by the corticosteroids prescribed during the challenge. However, we were unable to confirm these hypotheses. The uncommon anatomical site of the lesions (hard palate) is noteworthy. Some relevant patents are also summarized in this paper.

Keywords: Allergy, fixed drug eruption, paracetamol.

Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 7
ISSUE: 3
Year: 2013
Page: [268 - 270]
Pages: 3
DOI: 10.2174/1872213X113079990018
Price: $58

Article Metrics

PDF: 19